Jump to content

Photo

Water Pills?


  • Please log in to reply
17 replies to this topic

#11 niujess

niujess
  • Jr. Member
  • 167 posts

    Posted 22 April 2009 - 03:36 PM

    That's a good idea. These are things I haven't even thought about. My biggest concern is the drinking bloat.. We're getting down a full 3 days before the wedding and so are our guests. Most of my family and definitely my FI's family are big drinkers. I honestly don't want to drink anything until after the wedding because i always get all bloated and fat looking when i drink, my whole face blows up. Hopefully everyone leaves me alone and lets me just wait until after the wedding to celebrate. I wonder if a water pill would help with that too hmmm

    #12 wahmsuzanne

    wahmsuzanne
    • Newbie
    • 131 posts

      Posted 07 May 2009 - 09:03 PM

      Keeping in mind that I'm usually hypersensitive to most meds ... I went on a prescription water pill and I had a horrible experience (at first). I've always been very bloated and puffy too ... and my doctor noticed and prescribed the pills. I took them ... decided I was going to lose weight ... got on my treadmill for 45 mins ... drank a ton of water ... got on the treadmill again that night ... by the next day I almost went to the emergency room! Severe dehydration! It was awful ... I could hardly walk ... had cramps in every joint in my body (hips, ankles, back, legs ... feet ... and I had to pee like crazy but when I'd sit on the toilet the cramps would mess me up so bad I almost fell off the toilet LOL

      FH looked it up online and figured out I was dehydrated. Went to doctor and I'd lost 9 pounds in a day and a half ... very bad BTW ... not in a good way ... so I'm now on a 1/4 pill and it works great.

      Just be careful! It can be dangerous ... I got so dehydrated by flushing my electrolytes (sp?) ... so have some chicken broth, V-8 ... something when you start and ease into it.

      Also the pee problem regulates if you stay consistent on the pills. If you go off and back on you might have that while getting back on them. *SmiLes* Suzanne

      #13 Soon To Be Mrs. Gomez

      Soon To Be Mrs. Gomez
      • Sr. Member
      • 1,326 posts

        Posted 08 May 2009 - 01:34 AM

        Quote:
        Originally Posted by wahmsuzanne
        Keeping in mind that I'm usually hypersensitive to most meds ... I went on a prescription water pill and I had a horrible experience (at first). I've always been very bloated and puffy too ... and my doctor noticed and prescribed the pills. I took them ... decided I was going to lose weight ... got on my treadmill for 45 mins ... drank a ton of water ... got on the treadmill again that night ... by the next day I almost went to the emergency room! Severe dehydration! It was awful ... I could hardly walk ... had cramps in every joint in my body (hips, ankles, back, legs ... feet ... and I had to pee like crazy but when I'd sit on the toilet the cramps would mess me up so bad I almost fell off the toilet LOL

        FH looked it up online and figured out I was dehydrated. Went to doctor and I'd lost 9 pounds in a day and a half ... very bad BTW ... not in a good way ... so I'm now on a 1/4 pill and it works great.

        Just be careful! It can be dangerous ... I got so dehydrated by flushing my electrolytes (sp?) ... so have some chicken broth, V-8 ... something when you start and ease into it.

        Also the pee problem regulates if you stay consistent on the pills. If you go off and back on you might have that while getting back on them. *SmiLes* Suzanne

        I actullay used the water pills from CVS this week because I was on my period. The pills worked great. I only took one a day for theee days and I felt fine but man did I pee. I will take them with me to wedding just in case I feel bloated but hopefully I will not need them. Thanks for telling me about your experience. I won't go overborard with pills because that dehydration thing is scary!

        #14 michelle6114

        michelle6114
        • Jr. Member
        • 209 posts

          Posted 22 May 2009 - 02:28 PM

          I use water pills frequently when I am outside in the summer. If I get overheated, my fingers and toes get swollen into big sausage-looking things. The pill only works for a couple hours though. I use diurex and I am sure to bring a case or two to Jamiaca with me!
          Just be sure to drink water and avoid salty food for best results.

          #15 Gail

          Gail
          • Jr. Member
          • 358 posts

            Posted 22 May 2009 - 06:33 PM

            i swell every year in mexico between heat and salt on drinks- so stay away from salt. I actually had to buy lasix down there/rx here. i'm a nurse- so you do have to watch you don't get dehydrated. also, most "water pills" deplete body of potassium so eat a bananna everyday you take them. Your dr would prob give you a low dose and pot pill if you go. if otc works for you great, didn't for me. again be careful, the comb of heat and etoh can easily dehydr you.
            Pro wedding pic slide show

            http://delsolphotogr....eries/?gal=142

            #16 katken

            katken
            • Jr. Member
            • 268 posts

              Posted 22 May 2009 - 07:34 PM

              Hi girls,

              Please be very careful with taking water pills. They can make you dump your electrolytes (sp?). My FMIL went into cardiac arrest seven months ago and they blame it soley on an electrolyte issue.

              Since she was without a heart beat for a while she now has significant brain damage from the lack of oxegyn to her brain. We're lucky she's even alive.

              When we were in the ER the first question the doctor asked us was "what kind of water pills is she taking?"

              I don't mean to scare you but it's not something to take lightly. I would absolutely talk to your doc about it first.

              #17 Chanti

              Chanti
              • Jr. Member
              • 310 posts

                Posted 22 May 2009 - 08:30 PM

                Quote:
                Originally Posted by katken
                Hi girls,

                Please be very careful with taking water pills. They can make you dump your electrolytes (sp?). My FMIL went into cardiac arrest seven months ago and they blame it soley on an electrolyte issue.

                Since she was without a heart beat for a while she now has significant brain damage from the lack of oxegyn to her brain. We're lucky she's even alive.

                When we were in the ER the first question the doctor asked us was "what kind of water pills is she taking?"

                I don't mean to scare you but it's not something to take lightly. I would absolutely talk to your doc about it first.
                As a physician, I totally agree: even water pills you can buy over the counter can cause serious problems. Always consult with a physician before using!!!
                PS: I have this issue too. I just avoid salt and salty food, and it helps a lot.

                #18 BillysBride

                BillysBride
                • Sr. Member
                • 1,255 posts

                  Posted 24 May 2009 - 10:05 AM

                  Quote:
                  Originally Posted by KristinaM
                  My only advise is be careful because
                  1. remember its going to be HOT and if you're drinking alcohol too.. make sure to drink LOTS of water so you don't dehydrate from the combination of all three.
                  and 2. You may have to pee alot with all of the fluids being flushed through! haha something to keep in mind so you're not doing the pee pee dance down the aisle

                  These are just off the top of my head thoughts though, I've never taken them (except for PMS meds like midol which makes me pee constantly).

                  Def try them at home first and see how they make you feel and let us know how it goes!!
                  I was going to post all this....very, very true. They can be an effective solution for true water weight, BUT you have to be very careful with them! You can easily get dehydrated especially if you add heat and alcohol. You'll need to replace the fluid you lost REGULARLY, and I don't suggest taking them more than a day to be honest. The day BEFORE the wedding in Cabo.....that gives you plenty of time to shed any water retention, and then plenty of time to establish a good pattern of pee'ing and drinking. lol Sounds odd, but it's true. Do that the day before and the morning of, you'll be good to go without any retention and you won't have to take the pills that day.
                  Savannah

                  http://i17.photobuck....inecollage.jpgThe Fab Four (my quads) Meryn, Kellen, Nico & Layla
                  http://global.thekno...rs/tt265ad.aspxhttp://www.mywedding...nnah/index.html20 STD's w. pre-lim RSVP sent 6/15/09: 7 "Yes" so far/10 guests total!




                  0 user(s) are reading this topic

                  0 members, 0 guests, 0 anonymous users